MAUDE Adverse Event Report: ZOLL CIRCULATION ZOLL IVTM ICY CATHETER; CENTRAL VENOUS CATHETER

ZOLL CIRCULATION ZOLL IVTM ICY CATHETER; CENTRAL VENOUS CATHETER
Model Number IC-3893AE
Medical Device Problem Codes Leak/Splash (1354); Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/26/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The zoll catheter in complaint was returned for investigation.Therefore, a physical investigation will not be performed.A supplemental report will be filed when investigation has been completed.
 
Event or Problem Description
On (b)(6) 2018, the manufacturer was made aware of an event that occurred on (b)(6) 2016.Per information, the patient was inserted an icy catheter in the femoral vein with no reported issue.At an unspecified time during ivtm therapy, leak on the catheter was observed when contrast fluid was injected into one of the infusion lumens.Upon inspection, the median line of the catheter was observed to have split in half approximately 2 cm in length.The reporter was unable to specify the amount of pressure during contrast infusion.Following this, the catheter was removed and another catheter was placed to continue therapy with no further issue reported.No known impact or patient consequence was reported.No further information is available.
 
Additional Manufacturer Narrative
The reported catheter leak was confirmed.Visual examination found a tear on the medial luer due to mishandling.The catheter had blue in/out luers.Functional testing of the returned catheter was performed.All infusion ports and extension tubes were flushed without resistance.The catheter was connected to a pressurized inflation device, the balloons fully inflated when pressurized up to 100 psi without any issues.The balloons did not leak during inflation and deflation.The customer used a pressurized infusion pump during therapy.The ifu warns against using pressurized device as it could damage the catheter.

Brand Name
ZOLL IVTM ICY CATHETER
Common Device Name
CENTRAL VENOUS CATHETER
Manufacturer (Section D)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
MDR Report Key7423650
Report Number3010617000-2018-00377
Device Sequence Number1093673
Product Code NCX
UDI-Device Identifier00849111075077
UDI-Public00849111075077
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K101987
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 06/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIC-3893AE
Device Catalogue Number8700-0695-40
Device Lot Number56934
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/22/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/14/2018
Supplement Date Received by Manufacturer06/04/2018
Initial Report FDA Received Date04/11/2018
Supplement Report FDA Received Date06/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1